Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Tychonoff's Theorem in a category


Authors: Maria Manuel Clementino and Walter Tholen
Journal: Proc. Amer. Math. Soc. 124 (1996), 3311-3314
MSC (1991): Primary 18B30, 54B30, 54D30, 54A05
DOI: https://doi.org/10.1090/S0002-9939-96-03435-1
MathSciNet review: 1340379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A categorical proof of Tychonoff's Theorem on the productivity of compact topological spaces is provided.


References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Topologie générale, ch. I et II, third edition (Paris 1961). MR 25:4480
  • 2. E. \v{C}ech, Topologické prostory (Prague 1959); English transl., Wiley, New York, 1966. MR 21:2962; MR 35:2254.
  • 3. D. Dikranjan and E. Giuli, Closure Operators I, Topology Appl. 27 (1987) 129-143. MR 89e:18002
  • 4. D. Dikranjan and E. Giuli, Compactness, minimality and closedness with respect to a closure operator, in: Categorical Topology and its relations to Analysis, Algebra and Combinatorics (World Scientific, Singapore 1989) pp. 284-296. MR 91e:18008
  • 5. D. Dikranjan and W. Tholen, Categorical Structure of Closure Operators (Kluwer Academic Publishers 1995).
  • 6. R. Engelking, General Topology, revised and completed edition (Heldermann Verlag, Berlin 1989). MR 91c:54001
  • 7. P. J. Freyd and G. M. Kelly, Categories of continuous functors, I, J. Pure Appl. Algebra 2 (1972) 169-191. Erratum ibid. 4 (1974) 121. MR 48:369; MR 49:2877
  • 8. Z. Frolík, On the topological product of paracompact spaces, Bull. Acad. Pol. Sci. Sér. Math. 8 (1960) 747-750. MR 23:A2859
  • 9. K. Kuratowski, Evaluation de la classe borélienne d'un ensemble de points à l'aide des symboles logiques, Fund. Math. 17 (1931) 249-272.
  • 10. S. Mrówka, Compactness and product spaces, Colloq. Math. 7 (1959) 19-22. MR 22:8479
  • 11. A. Tychonoff, Ein Fixpunktsatz, Math. Ann. 111 (1935) 767-776.
  • 12. J. J. C. Vermeulen, Proper maps of locales, J. Pure Appl. Algebra 92 (1994) 79-107. MR 95d:54009

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 18B30, 54B30, 54D30, 54A05

Retrieve articles in all journals with MSC (1991): 18B30, 54B30, 54D30, 54A05


Additional Information

Maria Manuel Clementino
Affiliation: Departamento de Matemática, Apartado 3008, 3000 Coimbra, Portugal
Email: clementino@gemini.ci.uc.pt

Walter Tholen
Affiliation: Department of Mathematics and Statistics, York University, Toronto, Canada M3J 1P3
Email: tholen@mathstat.yorku.ca

DOI: https://doi.org/10.1090/S0002-9939-96-03435-1
Received by editor(s): November 30, 1994
Received by editor(s) in revised form: May 3, 1995
Additional Notes: Partial financial assistance by Centro de Matemática da Universidade de Coimbra, by the Natural Sciences and Engineering Research Council of Canada and by a NATO Collaborative Research Grant (no. 940847) is gratefully acknowledged. Work on this paper was completed while both authors were guests of the University of L’Aquila (Italy)
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society